Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 445, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 24, 2005, 3:34 AM CDT for Brown County, Keya Paha County, Nebraska. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2005, 3:34 AM CDT (08:34 UTC)
- Expired
- Sep 24, 2005, 4:30 AM CDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Brown County, NE, Keya Paha County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 4:00 AM CDT | HAIL 0.75 | 18 W Springview, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 240833 SVRLBF NEC017-103-240930- /O.NEW.KLBF.SV.W.0445.050924T0834Z-050924T0930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 AM CDT SAT SEP 24 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA WESTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 430 AM CDT * AT 332 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 25 MILES WEST OF SPRINGVIEW...OR ABOUT 17 MILES SOUTHEAST OF VALENTINE...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHWEST OF SPRINGVIEW BY 405 AM CDT LAT...LON 4298 10017 4266 10016 4264 9969 4299 9969 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 240905 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 405 AM CDT SAT SEP 24 2005 NEC017-103-240930- /O.CON.KLBF.SV.W.0445.000000T0000Z-050924T0930Z/ BROWN NE-KEYA PAHA NE- 405 AM CDT SAT SEP 24 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR WESTERN KEYA PAHA AND NORTHERN BROWN COUNTIES... AT 401 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF SPRINGVIEW TO 16 MILES SOUTHWEST OF SPRINGVIEW TO 32 MILES SOUTHWEST OF SPRINGVIEW...MOVING NORTHEAST AT 20 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... SPRINGVIEW BY 430 AM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4298 10017 4266 10016 4264 9969 4299 9969 $$ SPRINGER
000 WWUS53 KLBF 240926 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 426 AM CDT SAT SEP 24 2005 NEC017-103-240936- /O.EXP.KLBF.SV.W.0445.000000T0000Z-050924T0930Z/ BROWN NE-KEYA PAHA NE- 426 AM CDT SAT SEP 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KEYA PAHA AND NORTHERN BROWN COUNTIES EXPIRES AT 430 AM CDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4298 10017 4266 10016 4264 9969 4299 9969 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:32 PM CDT, 12 hours 2 minutes earlier.
Area forecast discussion, Sep 23, 3:32 PM CDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT FRI SEP 23 2005 .SHORT TERM... EXCELLENT CONSISTENCY BETWEEN THE NAM/GFS WITH RESPECT TO THE FRONTAL POSITION SATURDAY/SATURDAY NIGHT. WILL USE A BLEND OF THE TWO FOR POPS AND GUIDANCE TEMPS. LEAD IMPULSE NOW PASSING WRN CO AND SC WY ATTM WOULD EXPECT MOISTURE INCREASE PER WV IMAGERY OVERNIGHT AS IMPULSE MOVES IN. BEST AREA FOR ORGANIZED DEVELOPMENT WILL BE INTO NWRN KS AND SWRN NEBR THIS EVENING WITH A LIFT NORTHEAST OVERNIGHT. CONVECTION IN ASSOCIATION WITH COLD FRONT SHOULD REMAIN TO OUR NORTHWEST TONIGHT DROPPING INTO THE NORTH SATURDAY MORNING. SLOW PROGRESSION OF FRONT STALLING IN SWRN NEBR DURING THE AFTN. THIS WILL ALLOW TEMPS TO RISE TO 80 TO 85 DEGREES SOUTH WITH COOLER TEMPS NORTH. THERE SHOULD BE MINIMAL CONVECTIVE DEVELOPMENT SATURDAY AFTERNOON DESPITE SB CAPES OF 1500-2500 J/KG AND FAVORABLE SHEAR. LIMITING DEVELOPMENT WILL BE MODERATE CAP. RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORMS SATURDAY NIGHT EASTWARD NORTH OF SFC FRONT WITH STRONG FRONTOGENESIS AND IMPULSE PASSING ACROSS. CLOUDY AND MUCH COOLER SUNDAY WITH LOWER 60S AND SCATTERED SHOWERS DIMINISHING IN COVERAGE DURING THE AFT. A FEW EVENING SHOWERS PSBLE SOUTHEAST THEN CLEARING OVERNIGHT. DRY AND WARMER MONDAY. .LONG TERM... MEDIUM RANGE CONSISTENT WITH A FROPA TUESDAY NIGHT WITH CHCS OF SHOWERS TUESDAY NIGHT AND WEDNESDAY THEN A PERSISTENT LEESIDE TROUGH AND TEMPS SLIGHTLY ABOVE NORMAL TEMPS THURSDAY AND FRIDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && KAR
Hazardous weather outlook, Sep 23, 3:46 PM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT FRI SEP 23 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-241030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 346 PM CDT FRI SEP 23 2005 /246 PM MDT FRI SEP 23 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS EVENING AND INTO THE OVERNIGHT HOURS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS THE NORTHEAST PANHANDLE REGION THIS EVENING AS STORMS MOVE OUT OF EASTERN WYOMING INTO WESTERN NEBRASKA. DAMAGING WINDS GUSTS WOULD BE THE PRIMARY THREATS WITH LARGE HAIL A LESSER THREAT. THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST THROUGH THE EARLY MORNING HOURS BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STALLED SURFACE BOUNDARY ACROSS THE SOUTHERN SANDHILLS INTO NORTH CENTRAL NEBRASKA WILL SERVE AS A FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT ON SATURDAY. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS GUSTS ALONG AND SOUTH OF A LINE EXTENDING FROM ONEILL TO OGALLALA. THIS IS WHERE MOISTURE WILL POOL ALONG THE FRONT LEADING TO MODERATELY UNSTABLE CONDTIONS AS TEMPERATURES RISE INTO THE MID 70S AND MID 80S DURING THE AFTERNOON HEATING PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 2:45 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Sep 24, 4:14 AM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 31 min |
| Sep 24, 5:38 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 67 min |
| Sep 24, 6:18 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 57 min |
| Sep 24, 6:26 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.